Do parps cause dry skin -- advice needed - My Ovacome

My Ovacome

14,705 members17,268 posts

Do parps cause dry skin -- advice needed

Cumbrianlass5 profile image
Cumbrianlass5

I have been on Niraparib parp inhibitors for a couple of months and cannot find any moisturisers which work. The skin on my face feels taut all the time, and my hands and especially the ends of my thumbs are cracked and very sore. I am trying all sorts. Any suggestions from you lovely ladies would be much appreciated x

27 Replies

Worth trying a jar of coconut oil,readily available from supermarkets &cheap,. I smothered myself in it all through chemo & left skin & hair in really good condition! Dee X

I agree Mammi, coconut oil is a good all round moisturiser. Angela x

Cumbrianlass5 profile image
Cumbrianlass5 in reply to Mammi

Many thanks x

I use Aqueous cream. Fabulous for all dry skin ( including lips) & very good value. Widely available in supermarkets, Boots, Superdrug etc. Hope you find something that works for you soon xx

Thank you. Had no problems during chemo. Have been trying this. Works on my body but not my hands x

Bless you. Maybe pop to see your GP to see if he/she can help you with your hands? Xx

At the moment we are not allowed to see the GP. Have asked for a phone consultation but all today's slots are gone so will have to call back tomorrow and ask again for a phone slot. This seems to be what it is like in Cumbria at present. My brother went unconscious (it turned out to be with sepsis) but GP refused to see him and ambulance refused to take him to hospital because he had been checked at A&E the previous day when he was very unwell.

He has been in hospital a month now and they are still not on top of his sepsis, nor can they find where its cause is, and he has also caught a chest infection while in there. They are doing all sorts of tests and scans. I am not complaining about his treatment in hospital, but I know they are very understaffed and very stretched.

In comparison my sore hands seem trivial but they are painful. But will follow your advice and try my GP again in the morning x

Oh goodness me. That sounds awful. Hopefully your brother will recover soon & you get something to help your dry, cracked & sore hands 🤞🏼 xxx

Thanks dear. Sure things will pick up soon x

I was very interested to read you post as I've been experiencing the same thing and was wondering if it was a side effect of Olaparib.I have found Aveeno moisturiser very good, it seems to leave a protective film on my hands. I use the one with some navy colouring on the bottle, lotion I think.

I also use a thick layer of vaseline on my lips (which are very dry) every night and often use a good dab in the day too.

Hope you find something that helps.

All the best

Liz.

Cumbrianlass5 profile image
Cumbrianlass5 in reply to Jacky5

Thank you. Petroleum jelly helps but my thumb and finger ends are still very cracked and sore x

Hemp hand protector from the Body shop is good and CCS foot care cream is excellent. I use on hands overnight and really helps with dryness and cracked skin. I wear cotton gloves over the top if really bad. Hope you find something that helps x

Thank you. Will try these x

I forgot about this foot cream - I also use it on my hands ( as well as feet) when really bad x

I would recommend Aqueous Cream not only is it a good moisturiser but you can use it for washing yourself too. Hope that helps Sue xx

Thank you. Had no problems during chemo. Have been trying this. Works on my body but not my hands. I am also bathing in Balneum. x

Thank you. Had no problems during chemo. Have been trying this. Works on my body but not my hands x

I would think it's not rich enough for hands, try something like neutrogena. I always put hand cream on before going to bed as it has the longest time to do it's best. X

Thanks for replying. I always used Neutrogena and thought it great, but it does not seem strong enough now x

Maybe have a word with your pharmacist or talk to your CNS about it, you may get something on prescription. Take care Sue xx

Thanks. Will do x

I'd recommend Diprobase for your hands - I use it on my feet, elbows, legs and hands because they all got really dry and flaky with some dermatitis across my knuckles after chemo, and now I'm on niraparib. Its very thick and can be quite hard to work in, but it does the job better than anything else - hands will need doing at least twice a day because of frequent exposure to water though. You can get it in a tube, but I just bought the large tub with a dispenser on top, as I use so much of it. Its unperfumed - if you want something a bit more fancy for your hands, Crabtree and Evelyn's Gardener's Hand Cream is very good, but expensive. If your fingertips are all cracked and sore and remain so after Diprobase, I wonder if using a cracked heel cream such as the Scholl one or Flexitol, which contain urea, would do the job, just on the tips of your fingers.

Miriam

Have tried cracked heel cream without success, but will certainly try Diprobase now. Many thanks x

Vaseline.......(not medicated)....

Good Luck, Good Health and Good Humor.

j-o-h-n Monday 05/10/2021 6:53 PM DST

Thank you. Good luck, health and humour to you too.

My mum had awful peeling skin on caelyx and is now on niraparib with dry skin. I got her a product called Dermaguard from the Lakeland shop, which has worked great. I then found it can be ordered cheaper direct from the manufacturer in a 500ml bottle with pump dispenser. It's not too heavy and acts as a barrier and moisturiser.

Oh great. Will try it. Many thanks x

You may also like...